High Doses of Omega-3s May Help Healing After Acute MI

Share this content:
High Doses of Omega-3s May Help Healing After Acute MI
High Doses of Omega-3s May Help Healing After Acute MI

TUESDAY, Aug. 2, 2016 (HealthDay News) -- Acute myocardial infarction (AMI) patients who take high doses of omega-3 fatty acids for six months show improved heart function and less scarring, according to a study published in the Aug. 2 issue of Circulation.

Raymond Kwong, M.D., director of cardiac magnetic resonance imaging at Brigham and Women's Hospital in Boston, and colleagues followed 358 AMI survivors for six months. Half of them were given 4 g of omega-3 fatty acid supplements daily for six months, while the other half were given placebo.

Using cardiac magnetic resonance imaging, the researchers found there was a 6 percent improvement in both left ventricular systolic volume index (5.8 percent) and noninfarct myocardial fibrosis (5.6 percent) among patients who took 4 g of omega-3 fatty acids daily. Patients in the omega-3 fatty acid arm also showed significant reductions in serum biomarkers of systemic and vascular inflammation.

"Treatment of patients with AMI with high-dose omega-3 fatty acids was associated with reduction of adverse left ventricular remodeling, noninfarct myocardial fibrosis, and serum biomarkers of systemic inflammation beyond current guideline-based standard of care," the authors write.

Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »